Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 302, NWS Shreveport, LA

November 3, 2012Bowie County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Nov 3, 2012, 7:36 PM CDT for Bowie County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 3, 2012, 7:36 PM CDT (00:36 UTC)
Expired
Nov 3, 2012, 8:15 PM CDT
In force
39 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

County Bowie County, TX

The radar

The Shreveport radar (KSHV), 129 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2205 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2205 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

477 
WUUS54 KSHV 040036
SVRSHV
TXC037-040115-
/O.NEW.KSHV.SV.W.0302.121104T0036Z-121104T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
736 PM CDT SAT NOV 3 2012

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BOWIE COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF NEW BOSTON...

* UNTIL 815 PM CDT.

* AT 733 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  NEW BOSTON...AND MOVING EAST AT 10 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOOKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3359 9418 3359 9417 3338 9417 3344 9458
      3353 9459 3357 9438 3356 9440 3354 9435
      3357 9434 3355 9431 3359 9425 3359 9424
      3356 9425 3355 9423 3356 9419 3358 9421
TIME...MOT...LOC 0036Z 270DEG 8KT 3350 9448

$$

12
1 follow-up statement
480 
WWUS54 KSHV 040108
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
808 PM CDT SAT NOV 3 2012

TXC037-040115-
/O.CON.KSHV.SV.W.0302.000000T0000Z-121104T0115Z/
BOWIE TX-
808 PM CDT SAT NOV 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR BOWIE COUNTY...

AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS 
CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING 
QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF NEW 
BOSTON...MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY ALONG HIGHWAY 82.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3357 9438 3356 9440 3354 9438 3355 9436
      3354 9435 3341 9436 3344 9458 3353 9459
TIME...MOT...LOC 0108Z 270DEG 8KT 3348 9451

$$

12

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 3, 2:35 PM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Nov 3, 2:35 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
235 PM CDT SAT NOV 3 2012

.DISCUSSION...
AN GENERAL EAST TO WEST FRONTAL BOUNDARY...JUST SOUTH OF
INTERSTATE 40...WILL SAG SLOWLY SOUTHWARD...AS VAD WIND PROFILE
NEARLY PARALLEL TO BOUNDARY. THUS FAR...CONVECTION HAS NOT YET
BEGUN ALONG THIS BOUNDARY...BUT HAS INCREASED DRAMATICALLY IN BELT
OF STG GULF INFLOW...OF SE TX. THIS CONVECTION HAS BEEN DEVEOPING
TOWARDS THE NE...ACROSS THE EAST TX LAKES INTO NW LA. WITH ONLY
MODEST SHEAR AND LOW LVL VEERING CONFINED TO NEAR SFC...AND
CURRENT TRENDS OF CONVECTIVE GROWTH...EXPECT LITTLE IN WAY OF SVR WX
OVERNIGHT INTO SUNDAY. MOSTLY SCT COVERAGE...ALTHOUGH CURRENT
COVERAGE OVER SE TX SUGGEST MORE WIDESPREAD COVERAGE IS POSSIBLE.
INCREASING CONVERGENCE ALONG FRONTAL BOUNDARY SUGGEST ADDITIONAL
DEVELOPMENT FROM THE NORTH OVERNIGHT AS WELL. THE COLD FRONT
SHOULD PUSH THRU MOST OF THE REGION ON SUNDAY....BUT MAY HANG UP
JUST SW OF CWA...SO WILL LEAVE IN 30 PERCENT POPS FOR MONDAY WITH
ISOLD TSTMS. SEASONALLY COOL AIR AND FAIR WX EXPECTED THRU
REMAINDER OF THE WEEK...WITH DEEP NW FLOW ALOFT TRANSITIONING TO
MORE ZONAL. A LARGE SLOW MOVG TROUGH WILL APPROACH THE REGION
LATER NEXT WEEKEND. LOW LVL SHEAR COULD BE QUITE STRONG...BUT WITH
INSTABILILITY...AND MOISTURE IN PARTICULAR...MORE MARGINAL. FOR NOW...
WILL JUST LEAVE IN ISOLD TSTMS FOR SAT NIGHT AND SUNDAY AT END OF
EXTENDED PERIOD./VII/.

&&

.AVIATION...
SCATTERED TO BROKEN CU BETWEEN 3 AND 5 KFT REMAINDER OF THE
AFTERNOON INTO THE EVENING. A COLD FRONT...AS OF 19Z WAS LOCATED
NEAR A KBVX...KPRX...KMWL LINE. THIS FRONT WILL MOVE SLOWLY
SOUTHEAST TO NEAR A KTXK...KTYR LINE AT 04/00Z AND NEAR A KMLU...
TO KLFK LINE BY 04Z. SHWRS AND TSTMS LIKELY ALONG AND AHEAD OF THE
BOUNDARY AS IT PROGRESSES SOUTHEAST ACROSS THE AREA. EXPECT LOWERED
FLIGHT CONDITIONS IN ASSOCIATION WITH THE CONVECTION...ALONG WITH
MODERATE TO SEVERE TURBULENCE AND ICING. AFTER FRONTAL PASSAGE...
AREAS OF MVFR CIGS CONTINUING THROUGH 04/18Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  71  52  72  47 /  60  30  10  20  10
MLU  58  70  50  71  46 /  60  30  20  20  10
DEQ  53  68  47  70  40 /  50  20  10  20  10
TXK  57  66  48  70  45 /  50  30  10  20  10
ELD  55  66  47  68  42 /  60  30  10  20  10
TYR  60  71  52  75  47 /  60  30  10  30  10
GGG  60  71  51  73  46 /  60  30  10  20  10
LFK  64  78  57  77  49 /  60  40  20  30  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Nov 3, 11:59 AM CDT, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1159 AM CDT SAT NOV 3 2012

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-041700-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1159 AM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT..

A COLD FRONT AND UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF
THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND TONIGHT. ALTHOUGH
NO WIDESPREAD SEVERE WEATHER IS EXPECTED...ISOLATED THUNDERSTORMS
MAY PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SHOWERS AND THUNDERSTORMS TO DECREASE IN COVERAGE ON SUNDAY AS
COOLER AIR MOVES INTO THE REGION. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH
TONIGHT.

VII

In the hours before

Special weather statement, Nov 3, 4:33 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT SAT NOV 3 2012

TXZ125-032215-
UPSHUR-
433 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 515 PM CDT...FOR THE FOLLOWING
COUNTY...

IN NORTHEAST TEXAS...
     UPSHUR...

INCLUDING THE FOLLOWING LOCATIONS...
     CEDAR SPRINGS...GILMER AND ORE CITY...

AT 430 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHWEST OF CEDAR SPRINGS TO ROSEWOOD...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTHEAST OF PITTSBURG TO 8 MILES SOUTHWEST OF
GILMER...MOVING EAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.

12
Special weather statement, Nov 3, 5:29 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
529 PM CDT SAT NOV 3 2012

TXZ152-165-032330-
ANGELINA-NACOGDOCHES-
529 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 630 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES AND ANGELINA...

INCLUDING THE FOLLOWING LOCATIONS...
     DIBOLL...HUDSON...HUNTINGTON...LUFKIN...MELROSE...NACOGDOCHES
     AND WODEN...

AT 526 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR LUFKIN...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Special weather statement, Nov 3, 6:28 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
628 PM CDT SAT NOV 3 2012

TXZ152-153-166-040030-
NACOGDOCHES-SAN AUGUSTINE-SHELBY-
628 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 730 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN EASTERN TEXAS...
     NACOGDOCHES...SAN AUGUSTINE AND SHELBY...

INCLUDING THE FOLLOWING LOCATIONS...
     CENTER...GARRISON...MARTINSVILLE...MELROSE AND NACOGDOCHES...

AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MELROSE...OR 7 MILES EAST OF
NACOGDOCHES...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

24
Special weather statement, Nov 3, 6:40 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
640 PM CDT SAT NOV 3 2012

TXZ096-097-109-111-112-040045-
BOWIE-CASS-MORRIS-RED RIVER-TITUS-
640 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 745 PM CDT...FOR THE FOLLOWING
COUNTIES...

IN NORTHEAST TEXAS...
     MORRIS...RED RIVER...TITUS...CASS AND BOWIE...

INCLUDING THE FOLLOWING LOCATIONS...
     BOXELDER...DALBY SPRINGS...DE KALB...SIMMS AND US 259 AND I 30
     INTERSECTION...

AT 638 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES WEST OF DALBY SPRINGS...OR 8
MILES SOUTHEAST OF BOXELDER...MOVING EAST AT 10 MPH.

PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS
STORM.

12
Local storm report, Nov 3, 6:50 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             1 NNW NACOGDOCHES       31.63N 94.66W
11/03/2012  E0.25 INCH       NACOGDOCHES        TX   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED AT INTERSECTION HWY 59 AND FM 343

&&

19
Local storm report, Nov 3, 7:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
725 PM CDT SAT NOV 03 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             8 SSE CENTER            31.69N 94.13W
11/03/2012  E0.25 INCH       SHELBY             TX   PUBLIC

            PEA SIZE HAIL REPORTED ALONG HWY 96 SOUTH OF CENTER

&&

19

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.